It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-12-2006, 10:44 AM   #1
Newbie
(female)
 
Join Date: Aug 2006
Location: Nebraska
Posts: 5
camaronut HB User
Colestid question

Hi, I'm new to the boards, and have some questions. I have had IBS-D for about 3 years now and I've tried lots of different meds and remedies. I've been on Bentyl, Levsin, Paxil CR, several kinds of fiber, probiotics, Digestive Advantage, Peppermint Oil capsules, etc. Nothing seems to give me any relief, but Immodium. It's not that I even ever really get bad diarrhea. I wake up and I start to get stomach cramps that cause me to go to the toilet. The cramps continue, and I keep using the toilet, but it is never runny diarrhea or anything, more like just loose stools. If I take Immodium, it goes away in time, or if I wait long enough, I usually begin to feel better in the afternoon. I had a gall bladder ultrasound done several years ago and they said my gall bladder is thickened, but has no stones. So, my dr. thinks that maybe I have Habba Syndrome. She put me on Colestid. I was supposed to take 2 1-gram tablets at morning and 2 at night. I read all the info about how it can constipate you, so I thought I'd start with just 1 tablet in the morning and one at night. It didn't really do much for me, so I used my dr.'s recommended dose. Last night, I got really bad gas which I'm guessing was from the Colestid, and today I am having a pretty bad IBS-D attack. Does the Colestid take a while to take effect or something? I've been on it for 4 days now and only seem to be worse. I didn't change my diet or anything, so I'm sort of blaming the attack on the Colestid. I would appreciate anyone's experience with taking Colestid. Thank you!

 
Sponsors Lightbulb
   
Old 08-29-2006, 06:34 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Colestid question

Colestid will constipate a normal person but it will make a person with loose stools --normal.

I wish you well~~~Harry

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Annoying side effects with Colestid joe9 Digestive Disorders 3 03-27-2008 03:48 PM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Colestid or Questran...which works better? LorraineB Bowel Disorders 1 09-30-2007 10:47 PM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Colestid and muscle aches SkipperH Irritable Bowel Syndrome (IBS) 1 07-26-2004 09:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), seabell (5), Gugulimo (5), gmak (4), puzzik79 (4), JJ (4), ladybud (4), cathy1 (3), simone444 (3)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!